Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 233, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 21, 2006, 6:36 PM CDT for Choctaw County, Clarke County, Alabama. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2006, 6:36 PM CDT (23:36 UTC)
- Expired
- Aug 21, 2006, 7:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Choctaw County, AL, Clarke County, AL
The radar
The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 7:10 PM CDT | TSTM WND DMG | Gilbertown, AL | SEVERAL TREES AND POWER LINES DOWN AROUND THE GILBERTOWN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 212338 SVRMOB ALC023-025-220000- /O.NEW.KMOB.SV.W.0233.060821T2336Z-060822T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 636 PM CDT MON AUG 21 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLARKE COUNTY IN SOUTHWEST ALABAMA SOUTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA * UNTIL 700 PM CDT * AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOMACK HILL...OR ABOUT 16 MILES SOUTH OF BUTLER...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAPPELL HILL...WOMACK HILL AND BARRYTOWN THROUGH 655 PM CDT PERSONS NEAR OR IN THE PATH OF THIS STORM SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3183 8809 3193 8813 3189 8839 3172 8820 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:22 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 21, 3:22 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 322 PM CDT MON AUG 21 2006 .SYNOPSIS...STATIONARY FRONT ACROSS THE TENNESSEE VALLEY THIS AFTERNOON WILL DRIFT SOUTH TO THE FORECAST AREA BY WEDNESDAY MORNING. IN THE UPPER LEVELS...A SERIES OF LOWS CONTINUE TO CREEP FROM EAST TO WEST ACROSS THE CENTRAL GULF. && .SHORT TERM...(MONDAY NIGHT THROUGH THURSDAY)STATIONARY FRONT DROPPING SLOWLY SOUTH INTO WEDNESDAY WITH A CONTINUED MOIST AIR MASS IN PLACE...PRECIPITABLE WATER VALUES GENERALLY TWO INCHES OR MORE THROUGH THE SHORT TERM. UPPER HIGH OVER TEXAS RETROGRADES AND A TROUGH IN THE WESTERLIES DROPS SOUTH INTO THE VOID BETWEEN THE HIGH CENTERS. THIS WILL KEEP SCATTERED TO NUMEROUS SHOWERS IN FORECAST...PEAKING IN THE HEAT OF THE AFTERNOON. WARM AND MUGGY WITH TEMPERATURES TOPPING OUT AROUND 90 AND LOWS IN THE MID 70S TONIGHT...COOLING TO NEAR 70 OVER THE NORTHERN COUNTIES TOMORROW NIGHTS AS A SLIGHTLY COOLER AIR MASS FOLLOWS THE FRONT SOUTHWARD. /11 .LONG TERM...(FRIDAY THROUGH MONDAY)EXTENDED WILL KEEP DECENT POPS IN FORECAST...BUT WITH STATIONARY FRONT DISSIPATED BY LATE WEEK WE WILL LOSE THE EXTRA LOW LEVEL FORCING AND POPS COME DOWN 10 TO 20 PERCENT. NO CHANGES TO THE EXTENDED MADE AT THIS TIME. && .MARINE...UPPER RIDGE STILL HOLDING OVER THE SOUTHERN STATES...BUT CONTINUES TO BE FORECAST BY THE GLOBAL MODEL MEMBERS OF THE GFS...UKMET...AND ECMWF TO BREAK DOWN AND SHIFT WESTWARD THROUGH THE MIDDLE OF THE WEEK. THIS ALLOWS A WEAK FRONTAL BOUNDARY OVER THE MID SOUTH TO SINK SOUTHWARD BY WEDNESDAY. THE FRONT STALLS NORTH OF THE MARINE AREA AND EVENTUALLY DISSIPATES LATE IN THE WEEK. GIVEN THE WEAK SYNOPTIC SCALE PRESSURE PATTERN THAT EXISTS...PREVAILING WIND SPEEDS LOOK TO REMAIN LIGHT THROUGH MUCH OF THE WEEK...AWAY FROM THUNDERSTORMS. SEA STATES CHANGE LITTLE. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 89 72 93 / 50 50 20 40 PENSACOLA 76 88 75 91 / 50 50 20 40 DESTIN 78 89 77 91 / 50 50 20 40 EVERGREEN 73 87 70 93 / 60 50 20 30 WAYNESBORO 74 90 71 92 / 60 50 20 40 CAMDEN 74 89 71 93 / 60 50 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 21, 5:45 AM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT MON AUG 21 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211800- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY. MOST OF THE STORMS WILL BE MOVING WEST OR NORTHWEST OVER THE COASTAL WATERS AND OVER THE COASTAL SECTIONS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. BY LATE MORNING...AND CONTINUING THROUGH THE EARLY EVENING HOURS...MOST OF THE ACTIVITY WILL BE OCCURRING ACROSS INTERIOR PORTIONS OF SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND INLAND SECTIONS OF SOUTHEAST MISSISSIPPI. THE STORMS THIS AFTERNOON AND EVENING WILL MOVE TOWARD THE WEST OR SOUTHWEST ACROSS THE AREA. WHILE WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED...SOME OF THE STORMS MAY PRODUCE GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS OR SEVERE WEATHER WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 21, 2:25 PM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 225 PM CDT MON AUG 21 2006 ALZ052-053-061-212015- UPPER MOBILE-WASHINGTON-CLARKE- 225 PM CDT MON AUG 21 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON...CLARKE AND MOBILE COUNTIES... AT 223 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHEAST OF MALCOLM...AND MOVING SOUTHWEST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MALCOLM...FAIRFORD...CALVERT AND FORT STODDARD THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 2:37 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 237 PM CDT MON AUG 21 2006 ALZ056-212030- CONECUH- INCLUDING THE CITIES OF...EVERGREEN... 237 PM CDT MON AUG 21 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY... AT 236 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER I65 AND AL 83 THE THUNDERSTORM WAS MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... I65 AND AL 83...CHINA...EVERGREEN...I65 AND US 84 AND BELLEVILLE THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 2:39 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT MON AUG 21 2006 ALZ059-212030- ESCAMBIA- 239 PM CDT MON AUG 21 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA COUNTY... AT 236 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES WEST OF APPLETON...AND MOVING SOUTHWEST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WALLACE...BARNETT CROSSROADS...FOSHEE...I65 AND AL 113 AND OSAKA THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 55 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 3:28 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 328 PM CDT MON AUG 21 2006 FLZ005-212115- INLAND OKALOOSA- 328 PM CDT MON AUG 21 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA COUNTY... AT 324 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTH OF DORCAS...AND WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LAUREL HILL THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 3:38 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 338 PM CDT MON AUG 21 2006 ALZ061-063-212145- LOWER MOBILE-UPPER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 338 PM CDT MON AUG 21 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 337 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FOREST HILL...AND MOVING SOUTHWEST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LANGAN PARK...FOREST HILL...UNIVERSITY OF SOUTH ALABAMA...AIRPORT AND UNIVERSITY...COTTAGE HILL PARK...SEMMES AND KNOLLWOOD HOSPITAL THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Aug 21, 4:03 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 403 PM CDT MON AUG 21 2006 FLZ002>004-212200- COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...NAVARRE AND PENSACOLA... 403 PM CDT MON AUG 21 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 402 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES NORTHEAST OF HAROLD TO 4 MILES NORTH OF CHUMUCKLA...AND MOVING SOUTHWEST AT 10 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ALLENTOWN...MILTON NEAR WHITING FIELD...CHUMUCKLA...HAROLD...MILTON AND GONZALEZ THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:15 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 45 min |
| Aug 21, 1:51 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 39 min |
| Aug 21, 6:59 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.